MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL OG TDL CMPLX FILL COIL 6X20; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL OG TDL CMPLX FILL COIL 6X20; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number 640CF0620
Medical Device Problem Codes Material Twisted/Bent (2981); Positioning Problem (3009)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/01/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Procode is krd/hcg.The device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.A review of manufacturing documentation associated with this lot (30312658) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformance's related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that the 6mm x 20cm orbit galaxy complex fill coil (640cf0620 / 30312658) was the first coil chosen for the procedure; it was reported that the physician did not like the shape of the coil deployment and decided to remove the coil.During the resheathing attempt, the coil introducer failed to be re-zipped.The physician could not recapture the coil into the introducer after several attempts.Another 6mm x 20cm orbit galaxy complex fill coil was used and the procedure was successfully completed.There was no report of any patient adverse event or complication.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No:(b)(4).The purpose of this mdr is to report that the product is no longer available for return and multiple attempt to obtain additional information was unsuccessful.[conclusion]: the healthcare professional reported that the 6mm x 20cm orbit galaxy complex fill coil (640cf0620 / 30312658) was the first coil chosen for the procedure; it was reported that the physician did not like the shape of the coil deployment and decided to remove the coil.During the resheathing attempt, the coil introducer failed to be re-zipped.The physician could not recapture the coil into the introducer after several attempts.Another 6mm x 20cm orbit galaxy complex fill coil was used and the procedure was successfully completed.There was no report of any patient adverse event or complication.Multiple attempts to obtain additional information related to the procedure, the reported device issue, and to obtain the product for analysis were unsuccessful.If additional information is available at a later date and the product is returned, the file will be updated accordingly.Based on complaint information, the device was not available to be returned for analysis.A review of manufacturing documentation associated with this lot: (30312658) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no non-conformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.Product analysis cannot be conducted as the product was not returned for analysis.No determination of causes and possible contributing factors could be made.As such, the investigation will be closed.The complaint documented that during the procedure, the complaint coil was the first coil chosen for the procedure, the coil was deployed but the physician did not like the shape of the coil deployment and decided to remove the coil.The resheathing attempt failed as the coil introducer could not be re-zipped / resheathed.The physician could not recapture the coil into the introducer after several attempts.The issue related to the re-zipping / re-sheathing of the coil could not be confirmed with the limited information available and without the product available for analysis.Positioning difficulty / poor conformability is a known potential issue associated with the use of the device.Factors such as the shape of the target lesion, tortuosity of the parent vessel may have contributed to the way the coil is positioned and / or conforms when it gets delivered to the target site.With the limited information the reported customer complaint could not be confirmed.Based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.Assignment of root cause for the event remains speculative and inconclusive, based on the limited information provided and without the return of the complaint sample; however, it is possible that clinical and procedural factors, including device manipulation / interaction, aneurysm size / vessel characteristics, device selection, and the concomitant microcatheter, may have contributed to the reported issues documented in the complaint.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report that the product analysis lab received the returned complaint device on 10/8//2020; the returned product underwent evaluation and analysis.[conclusion]: the healthcare professional reported that the 6mm x 20cm orbit galaxy complex fill coil (640cf0620 / 30312658) was the first coil chosen for the procedure; it was reported that the physician did not like the shape of the coil deployment and decided to remove the coil.During the resheathing attempt, the coil introducer failed to be re-zipped.The physician could not recapture the coil into the introducer after several attempts.Another 6mm x 20cm orbit galaxy complex fill coil was used and the procedure was successfully completed.There was no report of any patient adverse event or complication.Multiple attempts to obtain additional information related to the procedure and the reported device issue were unsuccessful.If additional information is received at a later date, this file will be updated accordingly.The device was returned for evaluation and analysis.The investigational finding is documented below.Investigation summary: the non-sterile 6mm x 20cm orbit galaxy complex fill coil was received contained in a pouch.Visual inspection was performed.The hypotube was observed kinked at 37cm and at 101cm from the proximal end.No other damages nor anomalies were observed during the visual inspection.Microscopic inspection was conducted on the returned device.The embolic coil was observed kinked under magnification.No other damage nor anomaly was noted.A review of manufacturing documentation associated with this lot (30312658) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no non-conformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.Functional test could not be performed due to the kinked condition of the embolic coil.The complaint reported that the physician did not like the shape of the 6mm x 20cm orbit galaxy complex fill coil when it was deployed and removed the coil; attempt to resheath the coil failed.The issue related to the resheathing attempt was confirmed.Although the introducer and the resheathing tool were in good ondition, the embolic coil was kinked and stuck inside the introducer.Positioning difficulty / poor conformability is a known potential issue associated with the use of the device.Factors such as the shape of the target lesion, tortuosity of the parent vessel may have contributed to the way the coil is positioned and/or conforms when it gets delivered to the target site.With the limited information available related to the procedure and the device malfunction as reported, the reported issue related to the coil shape post-deployment was not confirmed.Assignment of root cause for the event remains speculative and inconclusive, based on the limited information provided; however, it is possible that in this case, the aneurysm size / shape, and vessel characteristics, device selection, and the concomitant microcatheter, may have contributed to the reported positioning difficulty / poor coil conformability.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.The kinked condition observed on the returned embolic coil was not originally reported with the complaint.Coil kinking is a known potential issue associated with the use of the device.The instruction for use provides proper handling instructions for the device to prevent issues such as kink from occurring.The exact cause of the observed kinked condition could not be conclusively determined; however, it may have been the result of inadvertent force that may have been applied during the attempt to resheath / re-zip the coil introducer.Based on the review of the manufacturing documentation, there is no indication that the event is related to the device manufacturing process.In addition, devices undergo 100% inspection at final assembly for the condition of the embolic coil.Thus, it is not likely that the 6mm x 20cm orbit galaxy complex fill coil left the manufacturing facility with the embolic coil stuck in the introducer in the observed kinked condition.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
OG TDL CMPLX FILL COIL 6X20
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key10404808
Report Number3008114965-2020-00310
Device Sequence Number14166686
Product Code KRD
UDI-Device Identifier10886704030348
UDI-Public10886704030348
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K093973
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2021
Device Model Number640CF0620
Device Catalogue Number640CF0620
Device Lot Number30312658
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/08/2020
Initial Date Received by Manufacturer 07/27/2020
Supplement Date Received by Manufacturer09/05/2020
10/08/2020
Initial Report FDA Received Date08/13/2020
Supplement Report FDA Received Date09/14/2020
10/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1